Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Had urine culture test after treatment with Cipro but still yielding Ecoli. Is Ecolia sign of UTI?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Is Ecoli in urine a sign of STI ? I have conducted urine culture test after treatment with Cipro but it's still yielding scanty Ecoli. Is Ecoli in urine harmful?
Posted Sat, 13 Jul 2013 in General Health
Answered by Dr. Shruti Rijhwani 16 minutes later
Dear Sir,

Thank you for posting your query on XXXXXXX

Well in my opinion you are suffering from UTI (E.coli is the most common organism that causes UTI. You have already taken a course of antibiotics. Your infection is persisting.

Generally Nitrofurantoin, Septran are used for treating uncomplicated UTI . Since the infection is persisting may be the organism is not sensitive to the antibiotic taken. I advise you to see a physician and get culture sensitivity of urine so that appropriate antibiotic according to sensitivity can be started.
You haven’t mentioned any other signs like fever, frequency and burning micturition etc of UTI so consultation with expert physician is necessary to assess your condition.

Yes it is pathogenic organism and leads to infection, it is not a commensal thus it is harmful bacteria .

Get well soon.

Take care.

Dr. Shruti

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor